Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 52, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 14, 2024, 9:38 PM CDT for Choctaw County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2024, 9:38 PM CDT (02:38 UTC)
- Expired
- Mar 14, 2024, 10:06 PM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 179 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 5:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2272 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.7
The text
As transmitted.
941
WUUS54 KTSA 150238
SVRTSA
OKC023-150345-
/O.NEW.KTSA.SV.W.0052.240315T0238Z-240315T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
938 PM CDT Thu Mar 14 2024
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Eastern Choctaw County in southeastern Oklahoma...
* Until 1045 PM CDT.
* At 938 PM CDT, a severe thunderstorm was located 8 miles northwest
of Paris, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Goodland...
Messer... Hugo Lake State Park...
Raymond Gary State Park... Grant...
Ord... Fallon...
Swink... Frogville...
Apple... Speer...
Huskey... Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
3388 9554 3393 9556 3394 9560 3389 9569
3416 9553 3416 9516 3394 9516 3396 9523
3389 9526 3390 9526 3391 9527 3387 9529
3389 9533 3387 9534
TIME...MOT...LOC 0238Z 230DEG 38KT 3376 9562
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
380
WWUS54 KTSA 150306
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1006 PM CDT Thu Mar 14 2024
OKC023-150315-
/O.CAN.KTSA.SV.W.0052.000000T0000Z-240315T0345Z/
Choctaw OK-
1006 PM CDT Thu Mar 14 2024
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHOCTAW COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
&&
LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
3388 9554 3393 9556 3394 9560 3389 9569
3416 9553 3416 9516 3394 9516 3396 9523
3389 9526 3390 9526 3391 9527 3387 9529
3389 9533 3387 9534
TIME...MOT...LOC 0303Z 230DEG 38KT 3395 9535
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 8:57 PM CDT, 41 minutes earlier.
Area forecast discussion, Mar 14, 8:57 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 857 PM CDT Thu Mar 14 2024 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 841 PM CDT Thu Mar 14 2024 Strong to severe storms continue across southeast Oklahoma into west-central Arkansas this evening in the vicinity of an outflow boundary. This activity will continue over the next several hours with something of a weakening trend already noted. Area of most concern is across far southeast Oklahoma where the airmass has not been worked over. Heavy rain and the flash flood threat will continue for the next several hours as well as storms continue to train across the same areas. The overall chances of showers/storms will end overnight as a cold front currently working across northeast Oklahoma sweeps through the area. && .LONG TERM... (Friday through Thursday) Issued at 218 PM CDT Thu Mar 14 2024 Relatively quiet conditions are expected through the rest of the forecast period after the stormy day today. Cooler, but still near average temperatures for this time of year are expected for tomorrow behind the frontal passage, with gusty northerly winds throughout the day dying off somewhat by sunset. Cool overnight lows are forecast with some of the normally cooler locations dipping into the mid to upper 30s by Saturday morning. A brief warmup is expected on Saturday as subtle mid level ridging builds into the area and temperatures rise to near 70 across the region. A weak disturbance will move across northern Texas Saturday night and a few showers and thunderstorms will be possible along the Red River Saturday night. Severe weather is not expected with this system. By SUnday, the mid level flow become much more amplified, with northerly flow aloft ushering in another, stronger cold front through the region on Sunday. this frontal passage is expected to be dry as any appreciable moisture remains rather limited, but much cooler temperatures will follow for Sunday night into Monday. Mid level heights slowly rise into the middle part of next week as an upper low meanders around the Desert Southwest and deep mid level troughing settles in over the Southeast CONUS, keeping our weather fairly quiet and mild through the rest of the period. The upper low that will have been parked over the Southwest for the better part of a week may finally get swept up into the primary flow aloft and move out over the Plains by late week, bringing more rain and storm chances to the region. Bowlan && .AVIATION... (00Z TAFS) Issued at 613 PM CDT Thu Mar 14 2024 Thunderstorm impacts in the first few hours of the valid TAF period at MLC and FSM will be the main aviation concern, with additional periods of IFR/MVFR conditions possible through mid to late evening due to thunderstorms on station. Thunderstorms should shift south of these terminals by midnight. Winds will shift to a northerly direction overnight at all sites following a frontal passage. Expect a period of MVFR ceilings from late tonight into tomorrow afternoon, with improvement mid afternoon. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....04 AVIATION...22
Hazardous weather outlook, Mar 14, 4:47 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
447 PM CDT Thu Mar 14 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
447 PM CDT Thu Mar 14 2024
...SEVERE WEATHER CONTINUES THIS EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Southeast Oklahoma into west-central Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Southeast Oklahoma into western Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Southeast Oklahoma into western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Severe thunderstorms continue late this afternoon across southeast
Oklahoma into western Arkansas in advance of a cold front that
is currently moving across northeast Oklahoma. Scattered to
numerous thunderstorms are expected to continue across southeast
Oklahoma and western Arkansas into the overnight hours as the
cold front continues to move across the region. These storms will
continue to be capable of producing large hail, damaging winds and
possibly a tornado through the evening hours. These storms will also
continue to produce heavy rains which could lead to flooding of low
lying areas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY THROUGH WEDNESDAY...No Hazards.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Mar 14, 8:15 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
815 PM CDT Thu Mar 14 2024
OKZ049-073-075-150215-
Pittsburg OK-Latimer OK-Pushmataha OK-
815 PM CDT Thu Mar 14 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN PUSHMATAHA...SOUTHWESTERN
LATIMER AND SOUTH CENTRAL PITTSBURG COUNTIES THROUGH 915 PM CDT...
At 815 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 8 miles northwest of Daisy to 7 miles east of
Stringtown to 3 miles east of Tushka. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Clayton... Albion...
Clayton Lake State Park... Snow...
Tuskahoma... Yanush...
Stanley... Moyers...
Nashoba... Kiamichi...
Kosoma... Kellond...
Dunbar... Eubanks...
Sardis... Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
&&
LAT...LON 3450 9578 3451 9567 3459 9567 3459 9588
3468 9588 3468 9595 3479 9506 3473 9506
3455 9515 3425 9543 3425 9578
TIME...MOT...LOC 0115Z 256DEG 41KT 3460 9586 3446 9593 3432 9610
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 14, 8:17 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
817 PM CDT Thu Mar 14 2024
OKZ075-150145-
Latimer OK-
817 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT LATIMER COUNTY THROUGH 845 PM
CDT...
At 817 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
west of Wilburton, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Wilburton... Red Oak...
Higgins... Damon...
Bengal... Robbers Cave State Park...
Gowen... Panola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
&&
LAT...LON 3503 9550 3503 9535 3505 9535 3506 9523
3506 9503 3485 9505 3485 9506 3479 9506
3473 9551
TIME...MOT...LOC 0117Z 256DEG 41KT 3493 9537
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 14, 8:48 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
848 PM CDT Thu Mar 14 2024
OKZ049-073-075-150230-
Pittsburg OK-Latimer OK-Pushmataha OK-
848 PM CDT Thu Mar 14 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN PUSHMATAHA...SOUTHERN
LATIMER AND SOUTHEASTERN PITTSBURG COUNTIES THROUGH 930 PM CDT...
At 848 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 9 miles south of Hartshorne to 8 miles northwest
of Dunbar to 6 miles south of Daisy. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Clayton... Albion...
Clayton Lake State Park... Snow...
Bengal... Tuskahoma...
Yanush... Stanley...
Nashoba... Kiamichi...
Kosoma... Dunbar...
Eubanks... Sardis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
&&
LAT...LON 3433 9578 3450 9578 3451 9567 3459 9567
3460 9570 3478 9564 3486 9505 3485 9506
3460 9506 3434 9524
TIME...MOT...LOC 0148Z 263DEG 37KT 3471 9555 3457 9563 3444 9572
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 14, 8:58 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
858 PM CDT Thu Mar 14 2024
OKZ076-150230-
Le Flore OK-
858 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LE FLORE COUNTY THROUGH
930 PM CDT...
At 858 PM CDT, Doppler radar indicated a strong thunderstorm near
Fanshawe, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Poteau... Heavener...
Wister... Howe...
Fanshawe... Cameron...
Lake Wister State Park... Shady Point...
Heavener Runestone Park... Summerfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
&&
LAT...LON 3487 9445 3482 9494 3494 9493 3500 9493
3519 9454
TIME...MOT...LOC 0158Z 246DEG 41KT 3493 9487
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 14, 9:05 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
905 PM CDT Thu Mar 14 2024
OKZ076-150215-
Le Flore OK-
905 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LE FLORE COUNTY
THROUGH 915 PM CDT...
At 905 PM CDT, Doppler radar indicated a strong thunderstorm 9 miles
southeast of Heavener, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
This storm will remain over mainly rural areas of east central Le
Flore County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
&&
LAT...LON 3481 9461 3496 9445 3471 9445 3470 9448
TIME...MOT...LOC 0205Z 228DEG 37KT 3481 9447
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 14, 9:30 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
930 PM CDT Thu Mar 14 2024
OKZ049-075-076-150300-
Latimer OK-Pushmataha OK-Le Flore OK-
930 PM CDT Thu Mar 14 2024
...STRONG THUNDERSTORMS WILL IMPACT EASTERN PUSHMATAHA...SOUTH
CENTRAL LATIMER AND SOUTHWESTERN LE FLORE COUNTIES THROUGH 1000 PM
CDT...
At 929 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Kiamichi to 6 miles north of Rattan.
Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Clayton... Talihina...
Rattan... Albion...
Clayton Lake State Park... Talimena State Park...
Snow... Tuskahoma...
Yanush... Nashoba...
Kiamichi... Whitesboro...
Muse... Cloudy...
Honobia... Dela...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
&&
LAT...LON 3471 9534 3492 9460 3451 9484 3450 9505
3424 9505 3424 9515 3421 9515 3420 9554
TIME...MOT...LOC 0229Z 240DEG 54KT 3465 9517 3430 9543
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 48 min |
| Mar 14, 7:19 PM CDT | Special Weather Statement | TSA | Pittsburg | 26 min |
| Mar 14, 7:21 PM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 2 hr |
| Mar 14, 7:32 PM CDT | Special Weather Statement | TSA | Haskell | 28 min |
| Mar 14, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 50 min |
| Mar 14, 7:43 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 29 min |
| Mar 14, 7:47 PM CDT | Special Weather Statement | TSA | Haskell | 28 min |
| Mar 14, 8:04 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| Mar 14, 8:12 PM CDT | Special Weather Statement | TSA | Pittsburg | 33 min |
| Mar 14, 8:15 PM CDT | Special Weather Statement | TSA | Pushmataha | 60 min |
| Mar 14, 8:17 PM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| Mar 14, 8:48 PM CDT | Special Weather Statement | TSA | Pushmataha | 42 min |
| Mar 14, 8:58 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| Mar 14, 9:05 PM CDT | Special Weather Statement | TSA | LeFlore | 10 min |
| Mar 14, 9:30 PM CDT | Special Weather Statement | TSA | Pushmataha | 30 min |
| Mar 14, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 39 min |
| Mar 14, 11:26 PM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.